| Catalog Number |
ATG80184 |
| Medical Device Problem Codes |
Material Frayed (1262); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly burst on initial inflation.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was returned for evaluation.During the visual evaluation, a rupture was observed and under microscopic observation, the identified rupture was noted to be a longitudinal rupture and a frayed fiber was noted on the balloon.No functional testing was performed.As the sample analysis and microscopic observations confirms, the longitudinal balloon ruptured and material frayed, the investigation was confirmed for the reported balloon rupture and identified material frayed.A definitive root cause for the reported balloon rupture and identified material frayed could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2026), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.